NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, November 29, 2014
My husband was on pain meds for his neck. He had surgery over a year ago. Since he took those pain meds for so long, now he has no appetite. What is going on? It worries me since he had a healthy appetite before then. Could it be something worse? he also has acid reflux disease.
It is possible that the pain medications may suppress his appetite. If they are pain medications commonly called NSAIDS (e.g. ibuprofen, ASA) they may irritate the stomach and bowel lining and lead to upset stomach and decreased appetite. The particular type of medicine needs to be known before a definitive statement can be made but likely the medicines are related.
D Roy Ferguson, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University